Serious Nausea

Discussion in 'Dog Health Care' started by mkj2013, Jan 2, 2013.

  1. mkj2013

    mkj2013 New Member

    Joined:
    Mar 12, 2012
    Messages:
    161
    Likes Received:
    0
    Trophy Points:
    0
    Addie has to be on Chloramphenicol for two months because of her MRSA, we started about 10 days ago.

    She had been alright with it, but the past few days she can hardly tolerate anything. She's been vomiting multiple times a day. She'll scarf her breakfast down, and her 2pm snack, but usually by dinner time she can't even look at her food and she starts shaking. She'll shake for about 15 minutes and then throw up. I'm wondering what I can give her to settle her stomach. She's coming with me to work tomorrow to talk to my vet and see what he says, but I always like getting y'alls opinion and doing my own homework too.

    Here's her schedule, oh and she's on a strict Z/D diet now too (I'm not thrilled but I'm willing to give it a go..)
    7AM- 1 cup food, Pepcid pill, Chloramphenicol, Probiotic pill
    2PM- 1/2 cup food, Chloramphenicol
    7PM- 1 cup food, Pepcid pill, Probiotic pill
    10PM- 1/2 cup food, Chloramphenicol

    We've been out of town for the past 10 days, so she has been stressed and a little anxious. As of last night she threw up before we came back, was fine once we were home and super excited this morning and all day. I thought she was back to normal but dinner time she started shaking and vomiting again. :(
     
  2. Saeleofu

    Saeleofu Active Member

    Joined:
    Oct 9, 2009
    Messages:
    9,036
    Likes Received:
    0
    Trophy Points:
    36
    I think going to the vet is a good call. For now, I'd hold off on giving her anything (including the antibiotic) so her stomach can get a break.

    Also, I do hope you're being very careful handling the chloramphenicol yourself. It has some nasty, nasty side effects in people even just exposed to it through handling. That's one of the major reasons I chose not to use it on Gavroche (the options for his UTI were Baytril chloramphenicol, and something else with a crapton of side effects).

    I hope Addie feels better soon!
     
  3. mkj2013

    mkj2013 New Member

    Joined:
    Mar 12, 2012
    Messages:
    161
    Likes Received:
    0
    Trophy Points:
    0
    I haven't been warned about human side effects, I've been touching them to pill her because she can't have treats or anything with it. I guess I need to go research that now:/ thank you!
     
  4. Saeleofu

    Saeleofu Active Member

    Joined:
    Oct 9, 2009
    Messages:
    9,036
    Likes Received:
    0
    Trophy Points:
    36
    Your vet didn't warn you at all? :yikes: Aplastic anemia is the big one to worry about. It can also cause bone marrow suppression.
     
  5. ~WelshStump~

    ~WelshStump~ New Member

    Joined:
    Jan 6, 2012
    Messages:
    834
    Likes Received:
    0
    Trophy Points:
    0
    Occupation:
    35
    Have you tried a prescription strength (not sure what else to call them? They're stronger than OTC formulas) Probiotic or digestive enzymes? Being on a strong or long term antibiotic will destroy the natural flora in their digestive track, they need it to maintain their system or, well this happens. I would ask if your vet has something along those lines.
     

Share This Page